MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 42-9361
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 11-sep-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that during an imaging procedure to place a peg tube, it was discovered that a piece of a previously placed nasogastric (ng) tube was retained in the patient.The hospital is investigating why the break was not discovered upon removal of the ng tube originally.Per additional information received 30 aug 2018, a 10 cm long piece of ng tube was found in the patient's stomach.It was removed easily by a surgeon.No further information provided at this time.
 
Additional Manufacturer Narrative
The device history record for the reported lot number: 202793342, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One partial sample was received.No product packaging was received.The section of the tubing that was returned did not include a printed stock code or lot number.During decontamination, significant dried matter was flushed from the tubing.The tubing and bolus end exhibited dark discoloration.The returned tubing measured approximately 17.5cm, including the bolus tip.The severed end was examined under magnification.At that point, the tubing exhibited stretching, or "ballooning" and a complete rupture.No manufacturing cause could be identified that would cause this damage.It is likely a use related issue, as per the instructions for use for the product, "vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube." the root cause of the reported issue could not be conclusively determined.All information reasonably known as of 26-oct-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 12-oct-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key7877916
Report Number3011270181-2018-00042
Device Sequence Number19348273
Product Code KNT
UDI-Device Identifier20815149020659
UDI-Public20815149020659
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model Number42-9361
Device Catalogue Number104608800
Device Lot Number202793342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer09/27/2018
10/04/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date10/15/2018
10/28/2018
Patient Sequence Number1
Patient Age77 YR
Patient Weight89